Each naloxone kit has three syringes, three vials of naloxone, a pair of latex gloves, airway breathing apparatus and alcohol swabs. (Jenna Hauck/ The Progress)

Each naloxone kit has three syringes, three vials of naloxone, a pair of latex gloves, airway breathing apparatus and alcohol swabs. (Jenna Hauck/ The Progress)

Interior Health issues overdose alert for Cranbrook

Alert issued after an increase in overdose activity, according to an IH bulletin

Interior Health has issued an overdose alert in Cranbrook following an increase in overdose activity based on 911 calls, scene attendance from paramedics and a surge in service provider overdose response.

According to an information bulletin released on Friday, April 23, the overdose alert remains in effect for the next week, and urges those who use substance to get their drugs tested.

Drug checking is available at ANKORS, East Kootenay Addictions Services Society (EKASS), East Kootenay Regional Hospital (EKRH) and IH Mental Health and Substance Use Services.

Naloxone kits and training are available at ANKORS, EKASS, Ktunaxa Nation (Operation Street Angel and health clinic), EKRH Emergency Department and area pharmacies.

If anyone is using substances, don’t use alone, or leave a door open and have someone check on you. Test by using a small amount and go slow, and carry a naloxone kit.

Signs of overdose include slow or no breathing, gurgling or gasping, difficult to awaken or non-responsiveness. Call 911, open airways and give rescue breaths and administer naloxone if it’s available.